Generic short-time propagation of sharp-boundaries wave packets

E. Granot, A. Marchewka

Research output: Contribution to journalArticlepeer-review

32 Scopus citations


A general solution to the "shutter" problem is presented. The propagation of an arbitrary initially bounded wave function is investigated, and the general solution for any such function is formulated. It is shown that the exact solution can be written as an expression that depends only on the values of the function (and its derivatives) at the boundaries. In particular, it is shown that at short times (t ≧ 2mx2/h, where x is the distance to the boundaries) the wave function propagation depends only on the wave function's values (or its derivatives) at the boundaries of the region. Finally, we generalize these findings to a non-singular wave function (i.e., for wave packets with finite-width boundaries) and suggest an experimental verification.

Original languageEnglish
Pages (from-to)341-347
Number of pages7
JournalEurophysics Letters
Issue number3
StatePublished - 1 Nov 2005


Dive into the research topics of 'Generic short-time propagation of sharp-boundaries wave packets'. Together they form a unique fingerprint.

Cite this